Alert archive / Washington / Wind Advisories in 2022

Wind Advisory 7, NWS Seattle, WA

February 25, 2022San Juan County, Washington

NWS Seattle, WA issued this wind advisory at Feb 25, 2022, 2:48 PM PST for San Juan County, Washington. It took effect at Feb 26, 2022, 7:00 AM PST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2022, 2:48 PM PST (22:48 UTC)
In effect from
Feb 26, 2022, 7:00 AM PST
Expired
Feb 27, 2022, 12:00 PM PST
In force
29 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 10.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2022-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2022-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

388 
WWUS76 KSEW 252248
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
248 PM PST Fri Feb 25 2022

WAZ001-503-506-510-514-261045-
/O.NEW.KSEW.WI.Y.0007.220227T0000Z-220227T1600Z/
San Juan County-Western Whatcom County-Western Skagit County-
Admiralty Inlet Area-Eastern Strait of Juan de Fuca-
Including the cities of Friday Harbor, Bellingham, Mount Vernon, 
Anacortes, Sedro-Woolley, Burlington, Port Townsend, and Sequim
248 PM PST Fri Feb 25 2022

...WIND ADVISORY IN EFFECT FROM 4 PM SATURDAY TO 8 AM PST
SUNDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...San Juan County, Western Whatcom County, Western 
  Skagit County, Admiralty Inlet Area and Eastern Strait of Juan 
  de Fuca.

* WHEN...From 4 PM Saturday to 8 AM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ516-517-261045-
/O.NEW.KSEW.WI.Y.0007.220226T1800Z-220227T1200Z/
North Coast-Central Coast-
Including the cities of Beaver, Clearwater, Forks, La Push, 
Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam
248 PM PST Fri Feb 25 2022

...WIND ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 4 AM PST
SUNDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...North Coast and Central Coast.

* WHEN...From 10 AM Saturday to 4 AM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
022 
WWUS76 KSEW 261025
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
225 AM PST Sat Feb 26 2022

WAZ001-510-270000-
/O.NEW.KSEW.HW.W.0003.220226T2000Z-220227T0200Z/
/O.NEW.KSEW.WI.Y.0008.220226T1500Z-220226T2000Z/
/O.EXT.KSEW.WI.Y.0007.220227T0200Z-220227T1600Z/
San Juan County-Admiralty Inlet Area-
Including the cities of Friday Harbor and Port Townsend
225 AM PST Sat Feb 26 2022

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO NOON PST
TODAY...
...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM PST THIS
EVENING...
...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 8 AM PST
SUNDAY...

* WHAT...For the High Wind Warning, south to southeast winds 35 to
  45 mph with gusts up to 60 mph expected. For the Wind Advisory,
  south to southeast winds 30 to 40 mph with gusts up to 50 mph 
  expected.

* WHERE...San Juan County and Admiralty Inlet Area.

* WHEN...For the High Wind Warning, from noon today to 6 PM PST 
  this evening. For the first Wind Advisory, from 7 AM this 
  morning to noon PST today. For the second Wind Advisory, from 
  6 PM this evening to 8 AM PST Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WAZ503-506-514-270000-
/O.EXT.KSEW.WI.Y.0007.220226T1500Z-220227T1600Z/
Western Whatcom County-Western Skagit County-
Eastern Strait of Juan de Fuca-
Including the cities of Bellingham, Mount Vernon, Anacortes, 
Sedro-Woolley, Burlington, and Sequim
225 AM PST Sat Feb 26 2022

...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 8 AM PST
SUNDAY...

* WHAT...Southeast winds 30 to 40 mph with gusts up to 50 mph 
  expected.

* WHERE...Western Whatcom County, Eastern Strait of Juan de Fuca 
  and Western Skagit County.

* WHEN...From 7 AM this morning to 8 AM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ516-517-270000-
/O.EXT.KSEW.WI.Y.0007.220226T1500Z-220227T1200Z/
North Coast-Central Coast-
Including the cities of Beaver, Clearwater, Forks, La Push, 
Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam
225 AM PST Sat Feb 26 2022

...WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 4 AM PST
SUNDAY...

* WHAT...South to southeast winds 30 to 40 mph with gusts up to 
  50 mph expected.

* WHERE...North Coast and Central Coast.

* WHEN...From 7 AM this morning to 4 AM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
884 
WWUS76 KSEW 262307
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
307 PM PST Sat Feb 26 2022

WAZ001-510-270945-
/O.EXT.KSEW.HW.W.0003.000000T0000Z-220227T0900Z/
/O.EXT.KSEW.WI.Y.0007.220227T0900Z-220227T1600Z/
San Juan County-Admiralty Inlet Area-
Including the cities of Friday Harbor and Port Townsend
307 PM PST Sat Feb 26 2022

...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 AM PST SUNDAY...
...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 8 AM PST SUNDAY...

* WHAT...For the High Wind Warning, south to southeast winds 35 
  to 45 mph with gusts up to 60 mph expected. For the Wind 
  Advisory, south to southeast winds 30 to 40 mph with gusts up 
  to 50 mph expected.

* WHERE...San Juan County and Admiralty Inlet Area.

* WHEN...For the High Wind Warning, until 1 AM PST Sunday. For 
  the Wind Advisory, from 1 AM to 8 AM PST Sunday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

WAZ503-506-514-270945-
/O.CON.KSEW.WI.Y.0007.000000T0000Z-220227T1600Z/
Western Whatcom County-Western Skagit County-
Eastern Strait of Juan de Fuca-
Including the cities of Bellingham, Mount Vernon, Anacortes, 
Sedro-Woolley, Burlington, and Sequim
307 PM PST Sat Feb 26 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST SUNDAY...

* WHAT...Southeast winds 30 to 40 mph with gusts up to 50 mph 
  expected.

* WHERE...Western Whatcom County, Eastern Strait of Juan de Fuca 
  and Western Skagit County.

* WHEN...Until 8 AM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ516-517-270945-
/O.CON.KSEW.WI.Y.0007.000000T0000Z-220227T1200Z/
North Coast-Central Coast-
Including the cities of Beaver, Clearwater, Forks, La Push, 
Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam
307 PM PST Sat Feb 26 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...

* WHAT...South to southeast winds 30 to 40 mph with gusts up to 
  50 mph expected.

* WHERE...North Coast and Central Coast.

* WHEN...Until 4 AM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
655 
WWUS76 KSEW 270938
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
138 AM PST Sun Feb 27 2022

WAZ001-503-506-510-514-272000-
/O.EXT.KSEW.WI.Y.0007.000000T0000Z-220227T2000Z/
San Juan County-Western Whatcom County-Western Skagit County-
Admiralty Inlet Area-Eastern Strait of Juan de Fuca-
Including the cities of Friday Harbor, Bellingham, Mount Vernon, 
Anacortes, Sedro-Woolley, Burlington, Port Townsend, and Sequim
138 AM PST Sun Feb 27 2022

...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...San Juan County, Western Whatcom County, Eastern 
  Strait of Juan de Fuca, Western Skagit County and Admiralty 
  Inlet Area.

* WHEN...Until noon PST today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

WAZ516-517-271200-
/O.CON.KSEW.WI.Y.0007.000000T0000Z-220227T1200Z/
North Coast-Central Coast-
Including the cities of Beaver, Clearwater, Forks, La Push, 
Neah Bay, Ozette, Queets, Aberdeen, and Hoquiam
138 AM PST Sun Feb 27 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS
MORNING...

* WHAT...South winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...North Coast and Central Coast.

* WHEN...Until 4 AM PST early this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Feb 25, 9:13 AM PST, 5 hours 35 minutes earlier.

Area forecast discussion, Feb 25, 9:13 AM PST, 5 hours 35 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
913 AM PST Fri Feb 25 2022

.UPDATE...Clear for most areas this morning with chilly
temperatures. High temperatures will warm a bit more today, with
clear skies into tonight. Clouds increasing later tonight into
Saturday morning. A front will move across Saturday for rain,
snow for the mountains, and breezy winds.

&&

.SYNOPSIS...Dry weather and warmer today into part of Saturday. A
front will move across the area on Saturday with rain, breezy
winds, and mountain snow through the weekend. Active weather into
next week as multiple fronts move across Western Washington.

&&

.SHORT TERM /TODAY THROUGH SUNDAY/...Another cold morning is
expected today, with overnight lows in the mid 20s. Afternoon
highs will come up into the upper 40s as the ridge axis moves
more squarely overhead today. As such, the airmass will be dry and
a mostly sunny afternoon is expected. The first half of Saturday
is expected to be dry as well, but there will be a steady layer of
clouds streaming into the area as the next frontal system arrives
Saturday afternoon. This system is expected to bring widespread
rain back to the lowlands with some mountain snow. The amount of
mountain snow is not likely to be as much due to a relatively
warmer airmass coming along with the frontal system. Freezing
levels over the Cascades will range from around 2,500 feet at the
onset of the precipitation, increasing to nearly 4,000 feet by
Saturday afternoon and evening. Additionally, this system will be
somewhat windy, with wind advisory level speeds potentially being
reached along the coast and North Interior Saturday morning.

For perspective, in the first 25 days of the month, Seattle-
Tacoma International Airport has only received 0.74 inches of
rain, but the rainfall that is likely between Saturday-Monday will
bring upwards of 1-1.5 inches to the area.

The upper trough will traverse the region on Sunday, keeping
widespread rain in the forecast through the day. As the trough
axis comes through on Sunday, the freezing levels will decrease
back down to around 2,500 feet for the next appreciable shot at
snowfall accumulations. Conditions will remain gusty through the
day on Sunday, with a small window for a lull in the afternoon and
evening. The relative calm likely won't last long as the next
system moves in on Monday.

.LONG TERM /MONDAY THROUGH THURSDAY/...Monday's frontal system
kicks off another active pattern that will likely last through
much of the week. Another round of widespread lowland rain and
gusty winds are expected area wide. Models are now not so certain
that there will be much of a reprieve on Tuesday as showers could
linger for most of the day. That "break" so to speak, could occur
Wednesday morning, but indications at this point is that
additional systems will filter in through Thursday.

Kristell

&&

.AVIATION...Upper ridging will maintain clear skies across the
region today. Light northerly aloft will become southwesterly
tonight ahead of an approaching frontal system. VFR conditions
continuing through tonight with increasing high level moisture late.
MVFR conditions developing along the coast by around 18Z Saturday
with rain developing ahead of approaching front.

KSEA...Clear skies through the day today, with high clouds
increasing tonight. Surface winds E/NE generally 7 knots or less. 27

&&

.MARINE...Weak offshore flow expected today as high pressure remains
the dominant feature over WA and the ID panhandle and low pressure
resides offshore. This will make for light winds over the area
today, with the exception of the West Entrance of the Strait and the
Northern Inner Coastal Waters around Neah Bay where winds may reach
21kts for a few hours late this afternoon and through the evening.

Winds will begin to pick up over the remaining coastal water zones
this evening before quickly increasing to gale force early Saturday
morning as a front approaches. South winds will also pick up over
the interior waters, with gales likely for the East Entrance and
Northern Inland Waters Saturday morning, with Small Craft Advisory
level winds for remaining waters. Confidence is Gales was high
enough to upgrade the Watches to Warnings this morning. Winds
expected to peak Saturday evening through Sunday morning during the
passage of the front, with winds still likely remaining breezy
through Sunday. Another system Monday likely to result in similar
winds to this system.

Swells will increase behind the front Saturday and Sunday, generally
10-12 feet. Seas may then subside briefly Sunday night/early Monday
before then increasing above 10 ft again.

Kovacik

&&

.HYDROLOGY...A couple of weather systems moving in over the
weekend and into early next week will likely bring the Skokomish
river close to flood stage by late Monday/Tuesday. Elsewhere,
rivers will increase with the heavier rain, but currently no
river flooding is expected.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory from 10 PM this evening to 4 AM PST
     Saturday for Coastal Waters From Cape Flattery To James
     Island 10 To 60 Nm-Coastal Waters From James Island To
     Point Grenville 10 To 60 Nm-Coastal Waters From James
     Island To Point Grenville Out 10 Nm-Coastal Waters From
     Point Grenville To Cape Shoalwater 10 To 60 Nm-Coastal
     Waters From Point Grenville To Cape Shoalwater Out 10 Nm.

     Gale Warning from 4 AM Saturday to 4 AM PST Sunday for Coastal
     Waters From Cape Flattery To James Island 10 To 60 Nm-
     Coastal Waters From Cape Flattery To James Island Out 10 Nm-
     Coastal Waters From James Island To Point Grenville 10 To
     60 Nm-Coastal Waters From James Island To Point Grenville
     Out 10 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
     To Cape Shoalwater Out 10 Nm-East Entrance U.S. Waters
     Strait Of Juan De Fuca-Northern Inland Waters Including The
     San Juan Islands.

     Small Craft Advisory from 3 PM this afternoon to 4 AM PST
     Saturday for Coastal Waters From Cape Flattery To James
     Island Out 10 Nm.

     Small Craft Advisory from 3 PM this afternoon to 4 AM PST Sunday
     for West Entrance U.S. Waters Strait Of Juan De Fuca.

     Small Craft Advisory from 4 AM Saturday to 4 AM PST Sunday for
     Admiralty Inlet-Central U.S. Waters Strait Of Juan De Fuca-
     Puget Sound and Hood Canal.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 2:49 AM PSTGale WarningSEW53 hr
Feb 25, 2:49 AM PSTSmall Craft AdvisorySEW4 days
Feb 25, 2:51 PM PSTWinter Weather AdvisorySEW70 hr

Nearby

Wind Advisories in Washington, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.